Alert archive / Wisconsin / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at May 12, 2022, 8:22 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2022, 8:22 PM CDT (01:22 UTC)
- Expired
- May 13, 2022, 1:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:45 PM CDT | FLASH FLOOD | Spruce, WI | SEVERAL REPORTS OF WASHOUT ROADS IN OR NEAR THE CITY OF SPRUCE AND NORTH OF GILLETT. ALSO SEVERAL CULVERTS HAVE BEEN WASHED AWAY ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
618
WGUS53 KGRB 130122
FFWGRB
WIC075-083-130415-
/O.NEW.KGRB.FF.W.0001.220513T0122Z-220513T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
822 PM CDT Thu May 12 2022
The National Weather Service in Green Bay has issued a
* Flash Flood Warning for...
Southern Marinette County in northeastern Wisconsin...
Southern Oconto County in northeastern Wisconsin...
* Until 1115 PM CDT.
* At 822 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo,
Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson,
Beaver, Spruce, Coleman, Lena, Suring and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
4535 8783 4535 8776 4538 8768 4532 8766
4530 8769 4526 8771 4520 8774 4517 8774
4514 8768 4511 8766 4510 8761 4507 8760
4467 8818 4476 8825 4485 8825
FLASH FLOOD...RADAR INDICATED
$$
Kallas3 follow-up statements
034
WGUS73 KGRB 130217
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
917 PM CDT Thu May 12 2022
WIC075-083-130415-
/O.CON.KGRB.FF.W.0001.000000T0000Z-220513T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
917 PM CDT Thu May 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT THIS
EVENING FOR SOUTHERN MARINETTE AND SOUTHERN OCONTO COUNTIES...
At 917 PM CDT, Local law enforcement reported flooding from
continued heavy rain across the warned area. Between 2 and 5 inches
of rain have fallen. Additional rainfall amounts up to 0.5 inches
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo,
Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson,
Beaver, Spruce, Coleman, Lena, Suring and Harmony.
Law enforcement has requested travelers avoid County Highway B,
north of State Highway 22; County Highway K north of State Highway
22 and Highway 32 north of Gillett. Several roads are closed and
multiple culverts have been washed out.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
4535 8783 4535 8776 4538 8768 4532 8766
4530 8769 4526 8771 4520 8774 4517 8774
4514 8768 4511 8766 4510 8761 4507 8760
4467 8818 4476 8825 4485 8825
FLASH FLOOD...OBSERVED
$$
Cooley783
WGUS53 KGRB 130325
FFWGRB
WIC075-083-130615-
/O.EXT.KGRB.FF.W.0001.000000T0000Z-220513T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
1025 PM CDT Thu May 12 2022
The National Weather Service in Green Bay has extended the
* Flash Flood Warning for...
Southern Marinette County in northeastern Wisconsin...
Southern Oconto County in northeastern Wisconsin...
* Until 115 AM CDT.
* At 1025 PM CDT, Local law enforcement reported continued flooding
from heavy rain that occurred across the warned area earlier in
the evening. Between 2 and 5 inches of rain have been observed.
Flash flooding continues across the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo,
Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson,
Beaver, Spruce, Coleman, Lena, Suring and Harmony.
Law enforcement has requested travelers avoid County Highway B,
north of State Highway 22; County Highway K north of State Highway
22 and Highway 32 north of Gillett. Several roads are closed and
multiple culverts have been washed out.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
4535 8783 4535 8776 4538 8768 4532 8766
4530 8769 4526 8771 4520 8774 4517 8774
4514 8768 4511 8766 4510 8761 4507 8760
4467 8818 4476 8825 4485 8825
FLASH FLOOD...OBSERVED
$$
Cooley487
WGUS73 KGRB 130619
FFSGRB
Flash Flood Statement
National Weather Service Green Bay WI
119 AM CDT Fri May 13 2022
WIC075-083-130627-
/O.EXP.KGRB.FF.W.0001.000000T0000Z-220513T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
119 AM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING FOR SOUTHERN MARINETTE AND SOUTHERN OCONTO
COUNTIES HAS EXPIRED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
4535 8783 4535 8776 4538 8768 4532 8766
4530 8769 4526 8771 4520 8774 4517 8774
4514 8768 4511 8766 4510 8761 4507 8760
4467 8818 4476 8825 4485 8825
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at May 12, 7:54 PM CDT, 28 minutes earlier.
Area forecast discussion, May 12, 7:54 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 754 PM CDT Thu May 12 2022 New Information added to update section .UPDATE... Issued at 744 PM CDT Thu May 12 2022 A very slow decrease in the convection (both strength and coverage) has occurred during the past hour. Expect that will continue as convection has been ongoing over the same location for several hours, and the atmosphere has in large part been overturned as low-level flow is not sufficient to maintain an inflow of highly buoyant air from the south. Radar indicated storms were strong enough that a little additional strengthening could still result in a severe storm, but the threat continued to slowly diminish. UPDATE Issued at 626 PM CDT Thu May 12 2022 Although the threat of additional severe weather across the area was beginning to diminish, it has not ended. Will clear a few more counties off the NW portion of the watch, but leave the rest intact for now. The primary threat is transitioning to heavy rain and flooding. Lift over the boundary sagging SWD across the area will cause convection to continue to re-fire along an axis from C-NE WI. Coverage may increase a bit, and the convection will train over areas that received heavy rainfall earlier. Repeated storms moving over the same area combined will eventually lead to a weakening trend later this evening. UPDATE Issued at 540 PM CDT Thu May 12 2022 Dropped Vilas and Oneida from WW207. The large scale boundary, reinforced by cool thunderstorm outflow, has been shoved south to about an AUW-GRB line. Convection continues to fire back over the boundary, but the risk for severe storms well north of the boundary in Vilas/Oneida has ended, so the watch was dropped for those areas. But SE Oneida could still be clipped by some storms with heavy rain and small hail for the next hour or two. && .SHORT TERM...Tonight and Friday Issued at 315 PM CDT Thu May 12 2022 Showers and thunderstorms will continue to fire along an instability gradient stretching from Marshfield northeast to Iron Mountain. Some of these storms may be severe given high amounts of instability as SPC Mesoanalysis shows a ribbon of 3500 to 4500 J/kg of SBCAPE. Despite the large amounts of instability, shear is fairly modest at 20 to 30 knots; therefore, pulse severe thunderstorms are expected in this area rather than a large area of organized severe weather with large hail being the main threat. Further to the west, thunderstorms may enter north-central Wisconsin as storms fire along an outflow boundary tracking east through the region. These storms may also be strong to severe given the instability in place. Later tonight a line of thunderstorms is expected to develop across Minnesota and track east towards Wisconsin. The CAMs models do wipe these storms out as they track east, therefore will keep the POPs low for this activity. Another round of strong to severe storms are possible on Friday as a cold front tracks through the western Great Lakes region. The most likely timing for this activity will be the afternoon hours, with the activity expected to wipe out as it approaches far eastern Wisconsin as it tracks over the area. Shear will be a bit better on Friday, with the main threats being damaging winds and large hail. .LONG TERM...Friday Night Through Thursday Issued at 315 PM CDT Thu May 12 2022 Active weather pattern at the start of the long term forecast transitioning to a few quieter and cooler days early next week. Friday evening and overnight...There will likely be ongoing showers and thunderstorms at the start of the long term period (00Z Saturday). Severe storms with large hail and damaging winds are possible. This activity will likely wane fairly quickly as it moves east and encounters a more stable airmass (lake breeze). CAMs and even the global models have been consistent showing little to no CAPE as storms move closer to the lake shore and thunderstorms waning mid-evening. Some lingering activity is possible through the late evening and early night, but is unlikely to be severe. Temps will be mild with lows in the 50s to low 60s. Saturday...Not quite as warm with highs in the middle 70s to lower 80s. Models show anywhere from 500 to 1500 J/kg of CAPE developing in the afternoon, along with a frontal boundary still draped across the state and a piece of shortwave energy brushing northern WI. As a result, could see isolated to scattered thunderstorm/shower development once again. SPC Day 3 outlook now highlights the entire CWA in a Marginal Risk (level 1 of 5) of severe storms. CAMs have been somewhat inconsistent in developing anything Saturday, but will continue to include chance for Saturday for reasons listed above. Sunday...Cold front will finally push east of the area with cooler and drier air expected. Highs will be in the upper 60s and low 70s with dew points in the upper 30s and 40s. Afternoon instability climbs to 500 to 800 J/kg so still cannot rule out some isolated showers or thunderstorms. Do not expect any severe thunderstorms at the moment. Early next week...Upper pattern becomes less amplified across Wisconsin with westerly flow aloft and high pressure building in at the surface. This will lead to generally quiet and cooler weather for Monday and Tuesday. There are model differences starting Wednesday. Precip is possible Wednesday and/or Thursday as one system tracks south of the state, followed by another to the north, but it is unclear if these systems will impact the state or not. Temperatures will generally be near or slightly below normal through the work week. && .AVIATION...for 00Z TAF Issuance Issued at 540 PM CDT Thu May 12 2022 Timing thunderstorms will be the main aviation weather challenge for the next 24 hours. The ongoing storms should diminish this evening, but another rounds is likely tomorrow. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Kurimski LONG TERM......KLJ AVIATION.......Skowronski
Hazardous weather outlook, May 12, 3:18 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 318 PM CDT Thu May 12 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 318 PM CDT Thu May 12 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Strong to severe scattered thunderstorms could produce large hail and gusty winds across central, north-central, and northeast Wisconsin early this evening. Additional thunderstorms are possible later tonight as a complex arrives from the west. These storms are expected to dissipate as they track over central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of thunderstorms Friday afternoon and Friday night. Some of the storms could become strong or severe with damaging winds and large hail. There are small chances of thunderstorms at times this weekend. There is an small potential for severe storms on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed across northern Wisconsin this afternoon and evening, and again Friday afternoon and evening across much of the area. LMZ521-522-541>543-132030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 318 PM CDT Thu May 12 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Isolated thunderstorms are possible this evening across the waters of Lake Michigan. Any thunderstorms could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance of thunderstorms Friday afternoon and Friday night that may produce strong winds and large hail. Isolated thunderstorms are possible at times this weekend that could pose a hazard to mariners. Areas of dense marine fog are possible at times through Saturday afternoon. High waves could create conditions hazardous to small craft Friday on Lake Michigan. Kurimski/KLJ
In the hours before
Local storm report, May 12, 6:53 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SPRUCE 44.95N 88.16W
05/12/2022 M1.00 INCH OCONTO WI PUBLIC
&&
KURIMSKILocal storm report, May 12, 7:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN ANTIGO 45.15N 89.15W
05/12/2022 M2.00 INCH LANGLADE WI TRAINED SPOTTER
RAIN TOTAL SINCE THIS MORNING.
&&Special weather statement, May 12, 7:14 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
714 PM CDT Thu May 12 2022
WIZ020-021-074-130100-
Southern Oconto County WI-Northern Oconto County WI-Menominee WI-
714 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of eastern Menominee
and central Oconto Counties through 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm over
South Branch, or 15 miles north of Shawano, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Smokey Falls, South Branch, Legend Lake, Intersection Of Hwy 55
And County M, Fredenberg Lake, Hayes and St. Joseph Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Wisconsin.
&&
LAT...LON 4491 8864 4503 8875 4515 8848 4493 8838
TIME...MOT...LOC 0013Z 241DEG 24KT 4500 8853
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KLJLocal storm report, May 12, 7:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HATLEY 44.88N 89.33W
05/12/2022 M1.00 INCH MARATHON WI PUBLIC
RELAYED BY WSAW
0245 PM HAIL WHITE LAKE 45.16N 88.76W
05/12/2022 M0.88 INCH LANGLADE WI PUBLIC
RELAYED BY WSAW
0300 PM HAIL MOUNTAIN 45.18N 88.48W
05/12/2022 M1.50 INCH OCONTO WI PUBLIC
PICTURES VIA SOCIAL MEDIA
0300 PM HAIL BIRNAMWOOD 44.93N 89.19W
05/12/2022 M1.00 INCH SHAWANO WI PUBLIC
RELAYED BY WSAW
0315 PM HAIL CROOKED LAKE 45.24N 88.35W
05/12/2022 M0.75 INCH OCONTO WI PUBLIC
PICTURE VIA SOCIAL MEDIA
0410 PM HAIL EAGLE RIVER 45.91N 89.25W
05/12/2022 M1.00 INCH VILAS WI PUBLIC
VIA SOCIAL MEDIA
0647 PM HEAVY RAIN ANTIGO 45.15N 89.15W
05/12/2022 M2.17 INCH LANGLADE WI MESONET
SINCE 1230 PM.
0648 PM HEAVY RAIN MOUNTAIN 45.18N 88.48W
05/12/2022 M1.55 INCH OCONTO WI MESONET
SINCE 230 PM.
0651 PM HEAVY RAIN POUND 45.09N 88.03W
05/12/2022 M2.07 INCH MARINETTE WI MESONET
SINCE 230 PM.
&&
KURIMSKILocal storm report, May 12, 7:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
738 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL MOSINEE 44.78N 89.69W
05/12/2022 M0.88 INCH MARATHON WI TRAINED SPOTTER
0214 PM HAIL ANTIGO 45.15N 89.15W
05/12/2022 M0.25 INCH LANGLADE WI TRAINED SPOTTER
PEA SIZED HAIL. LASTED A COUPLE MINUTES.
0233 PM HAIL 2 SW COLEMAN 45.04N 88.04W
05/12/2022 U0.50 INCH MARINETTE WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0258 PM HAIL 1 W BIRNAMWOOD 44.93N 89.21W
05/12/2022 U0.50 INCH SHAWANO WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0405 PM HAIL SURING 45.00N 88.38W
05/12/2022 M0.25 INCH OCONTO WI TRAINED SPOTTER
0405 PM HAIL GRESHAM 44.84N 88.78W
05/12/2022 M0.70 INCH SHAWANO WI TRAINED SPOTTER
DIME SIZED HAIL.
0409 PM HAIL 2 SE EAGLE RIVER 45.89N 89.23W
05/12/2022 M0.25 INCH VILAS WI PUBLIC
0412 PM MARINE TSTM WIND 9 ENE PESHTIGO 45.10N 87.59W
05/12/2022 M46 MPH MARINETTE WI BUOY
BUOY STATION MNMM4 MENOMINEE.
0415 PM HAIL 4 SSE SURING 44.95N 88.35W
05/12/2022 M0.50 INCH OCONTO WI PUBLIC
0440 PM HAIL 4.3 SE BOWLER 44.82N 88.90W
05/12/2022 M0.70 INCH SHAWANO WI PUBLIC
TOWN OF SENECA, SHAWANO COUNTY. VIA SOCIAL
MEDIA.
0525 PM HAIL 2 E SURING 45.00N 88.34W
05/12/2022 M1.00 INCH OCONTO WI PUBLIC
0528 PM HAIL 6.5 NE SHAWANO 44.85N 88.50W
05/12/2022 M0.70 INCH SHAWANO WI PUBLIC
PICTURES VIA SOCIAL MEDIA. TOWN OF WESCOTT.
0650 PM HAIL SPRUCE 44.95N 88.16W
05/12/2022 M1.00 INCH OCONTO WI PUBLIC
0708 PM HEAVY RAIN ANTIGO 45.15N 89.15W
05/12/2022 M2.00 INCH LANGLADE WI TRAINED SPOTTER
RAIN TOTAL SINCE THIS MORNING.
&&
KURIMSKISpecial weather statement, May 12, 7:44 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Thu May 12 2022
WIZ021-073-074-130145-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
744 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of south central
Marinette and central Oconto Counties through 845 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gillett, or 19 miles northeast of Shawano, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pound and Oconto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Wisconsin.
&&
LAT...LON 4485 8786 4485 8834 4510 8835 4510 8776
4496 8776
TIME...MOT...LOC 0043Z 268DEG 23KT 4497 8829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:14 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| May 12, 7:44 PM CDT | Special Weather Statement | GRB | Oconto | 61 min |
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 19 min |
| May 12, 8:44 PM CDT | Special Marine Warning | GRB | 46 min | |
| May 12, 9:14 PM CDT | Special Weather Statement | GRB | Door | 61 min |
| May 13, 4:10 PM CDT | Special Weather Statement | GRB | Forest | 35 min |
| May 13, 4:40 PM CDT | Special Weather Statement | GRB | Florence, Forest | 50 min |
| May 13, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 21 min |
| May 13, 5:32 PM CDT | Special Weather Statement | GRB | Forest | 43 min |
| May 13, 6:52 PM CDT | Special Weather Statement | GRB | Winnebago | 38 min |
Nearby
Flash Flood Warnings in Wisconsin, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.